Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 359, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 15, 2006, 3:50 PM CDT for Covington County, Jefferson Davis County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2006, 3:50 PM CDT (20:50 UTC)
- Expired
- Jul 15, 2006, 4:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
The radar
The Jackson/Brandon,MS radar (KDGX), 80 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1219 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:00 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 15, 1:00 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
100 PM CDT SAT JUL 15 2006
.DISCUSSION...
DECIDED TO GO AHEAD WITH HEAT ADVISORY FOR NORTHERN PORTIONS. HEAT
INDICES ALREADY 105-110. QUICK LOOK AT MAV MOS MINS FOR TONIGHT
CONTINUE TO BE SIMILAR TO PREVIOUS RUN WITH COOLER VALUES THAN WHAT
IS ACTUALLY OCCURING. MID/UPPER 70S FOR NORTHERN ZONES STILL LOOK
REASONABLE FOR TONIGHT.
/GRG/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 AM CDT SUNDAY FOR MSZ018-MSZ019-MSZ025-
MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-
MSZ034-MSZ035-MSZ036-MSZ037-MSZ040-MSZ041-MSZ042.
LA...HEAT ADVISORY UNTIL 7 AM CDT SUNDAY FOR LAZ007-LAZ008-LAZ009.
AR...HEAT ADVISORY UNTIL 7 AM CDT SUNDAY FOR ARZ074-ARZ075.
&&Hazardous weather outlook, Jul 15, 1:18 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 118 PM CDT SAT JUL 15 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 161818- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 118 PM CDT SAT JUL 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...THUNDERSTORMS... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE AFFECT PORTIONS OF NORTHEAST LOUISIANA AND MISSISSIPPI THIS AFTERNOON INTO THIS EVENING...MAINLY ALONG AND SOUTHEAST OF A WINNSBORO LOUISIANA...TO KOSCIUSKO MISSISSIPPI...TO COLUMBUS LINE. STRONG THUNDERSTORMS GENERATING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...GUSTY WINDS TO 45 MPH...AND LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE. A MINOR UPPER DISTURBANCE WILL DROP SOUTH INTO THE REGION THROUGHOUT THE REST OF THE DAY...HELPING GENERATING THUNDERSTORMS WITHIN A HOT...MOIST AND UNSTABLE AIRMASS ACROSS THE REGION. RELATIVELY WARM MID LEVEL TEMPERATURES WILL LIMIT THE POTENTIAL FOR SEVERE WEATHER...BUT STRONG CONVECTION PRODUCING THE ABOVE-LISTED CONDITIONS WILL BE OBSERVED IN SOME AREAS. ...FLOODING... THE COMBINATION OF A MOIST AIRMASS AND RATHER LIGHT ATMOSPHERIC WINDS WILL ALLOW CLUSTERS OF HEAVY RAIN PRODUCING THUNDERSTORMS TO DRIFT SOUTHEAST ACROSS PORTIONS OF SOUTHEAST MISSISSIPPI THROUGH THIS AFTERNOON. THE MAIN AREAS AFFECTED WILL LIE ALONG AND SOUTHEAST OF A BUDE...TO BRANDON...TO MACON LINE WHERE LOCAL RAINFALL AMOUNTS OF 1 TO 3 INCHES IN AN HOURS TIME ARE POSSIBLE. SUCH RAIN AMOUNTS ARE NOT EXPECTED TO CAUSE MAJOR FLOODING ISSUES...BUT QUICK AND TEMPORARY PONDING OF WATER MAY BE OBSERVED. ...SEASONAL THREATS... HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE THIS AFTERNOON TO RESULT IN HIGH HEAT INDEX VALUES OVER MUCH OF THE ARKLAMISS. HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 AGAIN TODAY FOR MUCH OF THE AREA. HOWEVER...AREAS ALONG AND NORTH OF A BASTROP LOUISIANA...TO YAZOO CITY...TO COLUMBUS MAY EXPERIENCE HEAT INDEX VALUES IN THE 105 TO 110 RANGE. A HEAT ADVISORY HAS BEEN HOISTED THROUGH TOMORROW MORNING FOR THESE LATTER AREAS AS THE COMBINATION OF AFTERNOON HEAT AND WARM ANTICIPATED TEMPERATURE MINIMUMS TONIGHT WILL POSED AN INCREASED RISK OF HEAT-RELATED HEALTH PROBLEMS. PERSONS VENTURING OUTDOORS SHOULD TAKE PRECAUTIONS TO AVOID HEAT RELATED ILLNESSES. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... ...DAYS TWO AND THREE...SUNDAY NIGHT THROUGH TUESDAY NIGHT... AFTERNOON TEMPERATURES WILL CLIMB INTO THE MID AND UPPER 90S SUNDAY AND MONDAY AFTERNOONS. THE COMBINATION OF THE HOT TEMPERATURES AND HIGH HUMIDITY LEVELS WILL RESULT IN HIGH HEAT INDEX VALUES. HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 EACH AFTERNOON. PERSONS VENTURING OUTDOORS FOR EXTENDED PERIODS OF TIME DURING THE AFTERNOONS SHOULD TAKE PRECAUTIONS TO AVOID HEAT RELATED ILLNESSES. ...DAYS FOUR THROUGH SEVEN...TUESDAY NIGHT THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT SATURDAY...JULY 22ND. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 12:40 PM CDT | Heat Advisory | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 12 more | 27 hr |
| Jul 15, 12:48 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 27 min |
| Jul 15, 1:41 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 34 min |
| Jul 15, 2:43 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 32 min |
| Jul 15, 3:01 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 29 min |
| Jul 15, 3:10 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 35 min |
| Jul 15, 3:21 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 24 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.